, Volume 16, Issue 4, pp 349-354

Propagation characteristics of highly elliptical core optical waveguides: a perturbation approach

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

A simple first-order perturbation approach to study the propagation characteristics of highly elliptical core waveguides is presented. The unperturbed index profile is taken to be a pseudo-rectangular core waveguide for which exact scalar wave modes are known. The method is used to obtain the various propagation characteristics of elliptical core, single mode waveguides. Results for various propagation characteristics obtained by the present analysis agree very well with those reported by other authors obtained by accurate numerical techniques.